MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted; give date: n/a (not applicable).Lens remains implanted.(b)(4).Device evaluation: product evaluation cannot be performed as per the initial report, the lens remains implanted.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The customer account reported that after implantation of a tecnis symfony toric intraocular lens (iol) in the patient''s left (os) eye, the patient had been seen by the surgeon 21 times.The patient reported issues with severe halos and glares.The patient was prescribed reading glasses was given alphagan drops to lower pressure by allowing better fluid drainage from within the eye and to prevent the pupils from dilating.This would help reduce the halos and glares during night driving.In addition, the patient has been given contact lens trials multiple times to improve the near vision.A yttrium aluminum garnet (yag) laser treatment was done in (b)(6) 2019.It was noted that the lens remains implanted.No further information was provided.Post surgery, both eyes are 20/25 j2, distance is 20/20 or 20/25 depending on the day.This report represents the left (os) eye.A separate report is submitted for the right (od) eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10492273
Report Number9614546-2020-00372
Device Sequence Number2476367
Product Code POE
UDI-Device Identifier05050474605817
UDI-Public(01)05050474605817(17)220831
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005